Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 23, NWS Louisville, KY

April 4, 20088 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Apr 4, 2008, 2:19 AM EDT for 8 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2008, 2:19 AM EDT (06:19 UTC)
Expired
Apr 4, 2008, 8:15 AM EDT
In force
6 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Boyle County, KY, Casey County, KY, Garrard County, KY, Green County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 040627
FFWLMK
KYC021-045-079-087-137-151-155-217-041215-
/O.NEW.KLMK.FF.W.0023.080404T0619Z-080404T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 AM EDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...
  CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
  MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 AM EDT/715 AM CDT/

* AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  TRAINING THUNDERSTORMS UPSTREAM AND APPROACHING THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANFORD...
  RICHMOND...LEBANON...LANCASTER AND DANVILLE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3756 8410 3747 8444 3733 8452 3735 8457
      3711 8492 3730 8517 3711 8554 3718 8568
      3737 8569 3746 8563 3747 8548 3757 8552
      3771 8543 3763 8526 3763 8505 3772 8472
      3782 8471 3774 8458 3790 8430 3784 8410
TIME...MOT...LOC 0619Z 180DEG 0KT 3744 8507

$$

DK
1 follow-up statement
000 
WGUS73 KLMK 040803
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 AM EDT FRI APR 4 2008

KYC021-045-079-087-137-151-155-217-041215-
/O.CON.KLMK.FF.W.0023.000000T0000Z-080404T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-GARRARD KY-MARION KY-BOYLE KY-LINCOLN KY-CASEY KY-
TAYLOR KY-GREEN KY-
354 AM EDT FRI APR 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT/715 AM
CDT/ FOR GREEN...TAYLOR...CASEY...LINCOLN...BOYLE...MARION...GARRARD
AND MADISON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
STANFORD...RICHMOND...LEBANON...LANCASTER AND DANVILLE.

THIS IS A SERIOUS SITUATION. FLASH FLOODING WILL BECOME MORE 
WIDESPREAD BY SUNRISE.

AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TRAINING THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL 
...EXPECTED TO REACH MARION...TAYLOR AND GREEN COUNTY BY 5 AM EDT 
AND BOYLE...CASEY...LINCOLN...GARRARD AND MADISON BY 6 AM. ANOTHER 1 
TO 3 INCHES OF RAIN WILL FALL BY SUNRISE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3747 8445 3733 8452 3735 8457 3711 8492
      3732 8517 3711 8555 3718 8568 3737 8568
      3746 8563 3747 8548 3757 8551 3771 8543
      3763 8526 3763 8505 3772 8471 3782 8471
      3774 8458 3790 8429 3784 8410 3756 8410
TIME...MOT...LOC 0754Z 180DEG 0KT 3744 8507

$$

DK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 1:21 AM EDT, 58 minutes earlier.

Area forecast discussion, Apr 4, 1:21 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 AM EDT FRI APR 4 2008

.UPDATE...

AREAL FLOOD WARNING IN PLACE ACROSS SOUTHERN TIER OF COUNTIES WITH
FLOOD ADVISORY FOR OHIO...GRAYSON...HART...EDMONSON...AND BUTLER TO
ACCOUNT FOR MODERATE TO HEAVY RAINFALL MOVING THROUGH AT THIS TIME.
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA AS WELL.

MODERATE TO HEAVY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE
ACROSS MUCH OF CENTRAL KENTUCKY...WITH EXTREME SOUTH CENTRAL
KENTUCKY SEEING A BREAK FROM PRECIPITATION. AREA OF WELL DEVELOPED
STORMS ACROSS SOUTHERN ILLINOIS MOVING INTO SOUTHERN INDIANA IN THE
NEXT HOUR OR TWO WILL BRING FREQUENT LIGHTNING AND PERIODS OF HEAVY
RAIN TO SOUTH CENTRAL INDIANA THROUGH MUCH OF THE OVERNIGHT PERIOD.
THE AREAS IMMEDIATELY NORTH AND SOUTH OF THE RIVER MAY SEE 1 TO 2
INCHES OF RAIN IN THE OVERNIGHT HOURS...WITH SOME AREAS UNDER
HEAVIEST RAIN IN THUNDERSTORMS POTENTIALLY SEEING UPWARDS OF 3
INCHES. LARGE CHUNKS OF THAT RAINFALL WILL LIKELY OCCUR IN SHORT
PERIODS OF TIME EARLY TONIGHT...WITH A TRANSITION TO A MORE STEADY
AND LIGHTER RAINFALL OCCURRING IN THE OVERNIGHT AND EARLY FRIDAY
MORNING HOURS.  FLOODING POTENTIAL IS CERTAINLY STILL THERE AND WILL
CONTINUE FLOOD WATCH FOR THE ENTIRE AREA THROUGH FRIDAY EVENING.

RAIN WILL GRADUALLY SHIFT SOUTH IN THE OVERNIGHT HOURS AS WELL WITH
1 TO 2 INCHES ADDITIONAL POSSIBLE ACROSS THE REMAINDER OF THE AREA
AS WELL THROUGH FRIDAY.

MINOR UPDATES TO THE FORECAST THIS EVENING...TO INDICATE SOME
PRECIPITATION GRADIENT FROM RAINING ALL NIGHT IN THE NORTH...TO
HAVING A FEW HOURS OF QUIET WEATHER EARLY IN THE SOUTH.

OTHERWISE...PREVIOUS GRIDS AND ZONES ON TRACK FOR THE TONIGHT AND
TOMORROW PERIODS.

&&

.PREVIOUS FORECAST...

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

FLOOD WATCH STILL IN EFFECT FOR ENTIRE AREA.

EARLIER THIS AFTERNOON AN AREA OF RAIN MOVED ACROSS SOUTH CENTRAL
KENTUCKY BRINGING WIDESPREAD 1 TO 1/2 INCHES OF RAIN ALONG AND SOUTH
OF THE CUMBERLAND PARKWAY.

IN RESPONSE TO AN UPPER DISTURBANCE MOVING ACROSS KANSAS...LOW
PRESSURE WILL MOVE ACROSS MISSOURI THIS EVENING. AT 3 PM...A WARM
FRONT STRETCHED SOUTHEAST OF THIS LOW ACROSS THE MISSOURI BOOTHEEL
AND ACROSS SOUTHWESTERN TENNESSEE. THIS FRONT WILL ATTEMPT TO MOVE
NORTH OVERNIGHT AND MAY MOVE AS FAR NORTH AS CENTRAL KENTUCKY BY THE
EARLY MORNING HOURS.

LATE THIS AFTERNOON AND EVENING WILL PROVIDE A BRIEF RESPITE FROM
THE RAIN AS SHOWERS ACROSS THE SOUTH WILL MOVE OUT OF THE AREA BY
LATE AFTERNOON.

STRONG CONVECTION OVER MISSOURI WILL WEAKEN...BUT STILL PROVIDE
PLENTY OF ADDITIONAL RAINFALL LATE THIS EVENING AND OVERNIGHT.

IN MY OPINION...THE NAM IS TOO FAR NORTH WITH BOTH THE PATH OF THE
SURFACE LOW AND THE AXIS OF THE HEAVIEST PRECIPITATION...FORECASTING
AN ADDITIONAL 2 OR MORE INCHES IN A SWATH ACROSS SOUTHERN INDIANA.
THE 12Z GFS HAS A MORE ACCURATE PREDICTION OF BOTH THE TRACK OF THE
SURFACE LOW (RIGHT ALONG THE OHIO RIVER) AND THE FARTHER SOUTH TRACK
OF THE HEAVIEST  PRECIPITATION. AGREE WITH HPCS FORECAST PRECIP
AMOUNTS OF 1 1/2 TO 2/ 1/2 ADDITIONAL INCHES CENTERED ALONG A TRACK
FROM PERHAPS BOWLING GREEN THROUGH THE BLUEGRASS REGION. ACCORDING
TO THIS...SOUTHERN INDIANA MAY MISS THE HEAVIER RAINFALL THAT WILL
FALL SOUTH OF THE OHIO RIVER.

IN ANY CASE EXPECT RAIN WITH SCATTERED THUNDER TO ARRIVE TOWARDS
MIDNIGHT.

TEMPERATURES WILL RISE OVERNIGHT ALONG AND SOUTH OF THE OHIO
RIVER...WITH THE WARMEST TEMPERATURES OCCURING TOWARDS THE EARLY
MORNING HOURS. SHOULD THE WARM FRONT MAKE IT INTO CENTRAL
KENTUCKY...SOUTH WINDS WILL INCREASE TO 10 TO 20 MPH ACROSS OUR
SOUTHERN COUNTIES.

SHOWERS WILL TEND TO DIMINISH FROM NORTHWEST TO SOUTHEAST DURING THE
AFTERNOON TOMORROW. A SECOND WAVE WILL DEVELOP LATE TOMORROW ACROSS
TENNESSEE. AS LOW PRESSURE MOVES EARLY SATURDAY INTO SOUTHEASTERN
KENTUCKY..SHOWERS MAY LINGER ACROSS OUR SOUTHEASTERN COUNTIES
THROUGH EARLY SATURDAY.

WITH NORTHWEST WINDS DEVELOPING LATE FRIDAY...COOLER AIR WILL LOWER
TEMPERATURES EARLY SATURDAY INTO THE 40S.

LONG TERM (SATURDAY THROUGH THURSDAY)...

A DRY ZONAL PATTERN WILL SET UP FOR THE FIRST PART OF THE
EXTENDED...FOLLOWED BY A TRANSITION TO A WARMER AND MORE ACTIVE
PATTERN MID TO LATE NEXT WEEK.

SATURDAY-SUNDAY...

THE FRONT WILL BE EAST OF OUR CWA AT THE BEGINNING OF THE
WEEKEND...WHICH WILL BRING A MUCH NEEDED DRY COUPLE OF DAYS. TEMPS
WILL BE A LITTLE ON THE COOL SIDE FOR SATURDAY...WITH TEMPS
REBOUNDING INTO THE MID 50S N TO THE LOW 60S S. HOWEVER BY SUNDAY
WITH ZONAL FLOW IN FULL EFFECT AND SFC WINDS SHIFTING AROUND TO THE
SE...TEMPS WILL BE VERY NICE WITH HIGHS IN THE UPPER 60S TO LOW 70S.

MONDAY-TUESDAY...

BY THE WORK WEEK...TROUGHING INITIATES OVER THE INTERMOUNTAIN
WEST...WITH SWRLY FLOW OVER OUR REGION. A WEAK SFC LOW OVER THE
GREAT LAKES TRIES TO DRAG A WEAK FRONT ACROSS THE AREA. HOWEVER...IT
APPEARS TO MOSTLY WASH OUT WITH THE 12Z GFS RUN...SO HAVE BACKED OFF
ON POPS TO JUST SLT CHC OVER THE NNE PART OF THE CWA. NOT EVEN SURE
I WILL KEEP THOSE POPS IN THERE OR NOW.

HOWEVER DURING THIS TIME...A STRONGER SYSTEM APPEARS TO DEVELOP OVER
THE CENTRAL PLAINS AHEAD OF THE AFOREMENTIONED TROUGHING. THIS
SYSTEM WOULD AFFECT OUR REGION BY LATE TUESDAY. IF THE TROUGH DIGS
TOO MUCH...THIS LOW WILL TRAVEL MORE TOWARD THE UPPER GREAT
LAKES...MAKING IT DIFFICULT FOR THE SYSTEM TO DRAG A COLD FRONT
ACROSS OUR AREA. BUT RIGHT NOW...THE GFS SHOWS A POTENT LOW WITH THE
COLD FRONT APPROACHING THE CWA BY TUESDAY...GENERALLY LATER IN THE
DAY. AHEAD OF THIS...TUESDAY SHOULD BE VERY WARM AND WINDY...WITH
HIGHS IN THE LOW 70S. THIS COLD FRONT COULD BRING POSSIBLY STRONG
T-STORMS ACROSS THE AREA...BUT IT IS TOO EARLY TO TELL FOR SURE.

WEDNESDAY-THURSDAY...

AS THIS SYSTEM MOVES THROUGH...CONTINUED POPS OVER THE EASTERN CWA.
HOWEVER OUR SW FLOW CONTINUES BEHIND THE FRONT SO NOT EXPECTING A
COOL DOWN. IN FACT...ANOTHER SYSTEM RIGHT ON ITS TOES APPROACHES THE
CWA LATE THURSDAY...AND THIS ALSO LOOKS LIKE IT HAS POTENTIAL TO
PRODUCE STRONG T-STORMS THRS-THRS NIGHT. AGAIN ITS TOO EARLY TO GET
CUTE WITH THOSE DETAILS...BUT FROM TUESDAY ON...WE ARE LOOKING AT A
WARM AND WET SPRING-LIKE PATTERN.

&&

.AVIATION (06Z TAFS)...

WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH OF CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA. AT 05Z SDF AND LEX TAF SITES
AFFECTED WITH THE BAND OF SHOWERS AND THUNDERSTORMS LYING TO THE
NORTH OF BWG. THUNDERSTORMS OVER FAR WEST KENTUCKY CONTINUE TO TRAIN
TO THE NORTHEAST INTO AREAS CURRENTLY RECEIVING HEAVY RAIN. RAIN
BAND WILL INCH SLOWLY TO THE SOUTH LATER TONIGHT WITH BWG GETTING
BACK INTO THE RAIN AREA DURING THE NEXT FEW HOURS.

CIGS AND VSBYS WILL VARY CONSIDERABLY FROM LIFR IN THUNDERSTORMS
WITH HEAVY RAIN TO MVFR IN AREAS WITH LIGHTER RAIN. EXPECT RAPID
CHANGES IN CIGS AND VSBYS IN THE HEAVY RAIN AREA. WIND DIRECTION AND
SPEED WILL ALSO BE VARIABLE AS THUNDERSTORMS MOVE ACROSS AIRPORTS.

THE RAIN BAND WAS OCCURRING NORTH OF A WARM FRONT THAT WAS WORKING
ITS WAY NORTH INTO CENTRAL KENTUCKY AT 05Z. LOW PRESSURE WILL MOVE
NORTHEAST ALONG THE FRONT AND WILL DRAG A COLD FRONT SOUTHEAST
ACROSS CENTRAL KENTUCKY DURING THE AFTERNOON. AS THE FRONT DROPS
SOUTHEAST THE HEAVIER RAIN AREA WILL DROP TO THE SOUTHEAST WITH RAIN
OVER THE NORTH BECOMING MUCH LIGHTER. BEHIND THE FRONT CIGS AND
VSBYS WILL BE IFR AND WILL GRADUALLY IMPROVE TO MVFR DURING THE
LATTER PART OF THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     INZ076>079-083-084-089>092.
&&

UPDATE.......MACZKO
SHORT TERM...JSD
LONG TERM....AL
AVIATION.....SCHOLZ
Hazardous weather outlook, Apr 3, 9:30 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM EDT THU APR 3 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050130-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
930 PM EDT THU APR 3 2008 /830 PM CDT THU APR 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY THIS EVENING...BEFORE SLOWLY SHIFTING
TO THE SOUTH OVERNIGHT AND EARLY FRIDAY. MODERATE TO HEAVY RAIN
WILL BE POSSIBLE...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER
HOUR LIKELY AT TIMES OVERNIGHT. THIS WILL LIKELY RESULT IN LOW
LYING AREAS FLOODING ACROSS THE REGION...AND MAY RESULT IN SOME
AREA CREEKS AND STREAMS OVERFLOWING THEIR BANKS.

IN ADDITION TO RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH ANY
THUNDERSTORMS AND POSSIBLY SOME PEA SIZED HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A THREAT EXISTS FOR ADDITIONAL HEAVY RAIN ACROSS MUCH OF THE AREA
ALONG AND SOUTH OF THE OHIO RIVER ON FRIDAY. ADDITIONAL RAINFALL
AMOUNTS OF OVER 1 INCH ARE POSSIBLE ACROSS THE SOUTHERN BLUEGRASS
AND SOUTH CENTRAL KENTUCKY

THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A
COLD FRONT APPROACHES THE REGION FROM THE WEST. AT THIS TIME...IT
APPEARS THAT ANY THUNDERSTORMS THAT FORM WOULD BE CAPABLE OF
PRODUCING HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SHOULD REPORT INSTANCES OF HEAVY RAINFALL TO THE NATIONAL
WEATHER SERVICE...AND REPORT FLOODING TO EITHER LOCAL LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Apr 3, 9:16 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT THU APR 3 2008

INZ076-077-083-084-090-040330-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-HARRISON IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
CORYDON
916 PM EDT THU APR 3 2008 /816 PM CDT THU APR 3 2008/

...MODERATE TO HEAVY RAIN SHOWERS WITH THUNDERSTORMS LIKELY...

MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL CROSS
ORANGE...WASHINGTON...DUBOIS...CRAWFORD...AND HARRISON COUNTIES IN
SOUTHERN INDIANA OVER THE NEXT COUPLE OF HOURS. THE MAIN THREAT
FROM THESE STORMS WILL BE HEAVY RAINFALL WITH RAINFALL RATES UP TO
1 TO 1.5 INCHES PER HOUR. SOME LOCALIZED LOW LYING AREAS MAY FLOOD
AND SOME ROADWAYS ARE LIKELY TO TAKE ON WATER AT TIMES DURING AND
AFTER THESE STORMS MOVE THROUGH. IN ADDITION TO HEAVY
RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS.

AML
Special weather statement, Apr 3, 10:09 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT THU APR 3 2008

INZ078-079-091-092-KYZ028>043-045>049-053>057-064>067-077-078-
040330-
SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
ADAIR KY-RUSSELL KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY...
JEFFERSONVILLE...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
COLUMBIA...JAMESTOWN
1009 PM EDT THU APR 3 2008 /909 PM CDT THU APR 3 2008/

...MODERATE TO HEAVY RAIN SHOWERS WITH THUNDERSTORMS LIKELY...

MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL CROSS
PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE NEXT
HOUR. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL
WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. SOME LOCALIZED
LOW LYING AREAS MAY FLOOD AND SOME ROADWAYS ARE LIKELY TO TAKE ON
WATER AT TIMES DURING AND AFTER THESE STORMS MOVE THROUGH. IN
ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH
THE THUNDERSTORMS.

AML
Special weather statement, Apr 3, 11:32 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1132 PM EDT THU APR 3 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
040545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD
1132 PM EDT THU APR 3 2008 /1032 PM CDT THU APR 3 2008/

...MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS TO AFFECT
SOUTHERN INDIANA AND CENTRAL KENTUCKY...

MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS
OF SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE NEXT COUPLE OF
HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL
WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. THE HEAVIEST
RAIN AXIS LOOKS TO BE IN COUNTIES ALONG AND JUST SOUTH OF THE OHIO
RIVER. STREAMS AND CREEKS AS WELL AS LOW LYING AREAS AND SOME
ROADWAYS ARE LIKELY TO EXPERIENCE FLOODING DURING AND AFTER THESE
STORMS MOVE THROUGH. IN ADDITION TO HEAVY RAINFALL...DANGEROUS
LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLOODING ARE
DIFFICULT TO DETECT.

AML
Local storm report, Apr 4, 12:20 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLASH FLOOD      LOUISVILLE              38.22N 85.74W
04/04/2008                   JEFFERSON          KY   LAW ENFORCEMENT

            ONE LANE CLOSED AT I-65 AND WOODBINE...STANDING WATER ON
            NATIONAL TURNPIKE BUT RD NOT CLOSED...6 TO 8 INCHES OF
            WATER AT KENWOOD AND NEW CUT JCT. WATER IN A VEHICLE AT
            3RD AND WINKLER...2 CARS UNDER WATER AT 7TH AND
            HILL...SUBMERGED VEHICLES AT SOUTH SIDE AND SENECA TRAIL.
            NO INJURIES OR WATER RESCUES HAVE BEEN REPORTED AS OF
            1220 PM EDT.

&&

AML
Special weather statement, Apr 4, 2:08 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EDT FRI APR 4 2008

KYZ024-025-027-028-040700-
BRECKINRIDGE-GRAYSON-HARDIN-MEADE-
108 AM CDT FRI APR 4 2008

...THUNDERSTORMS WITH TORRENTIAL RAIN MOVING THROUGH NORTH CENTRAL
KENTUCKY...

AT 206 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL.
THIS LINE OF STORMS EXTENDED FROM FORT KNOX SOUTHWESTWARD TO NEAR
BEAVER DAM.  THESE STORMS WERE MOVING TO THE EAST-NORTHEAST AT 40
MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH
THIS STORM.

LOCATIONS THAT WILL BE IMPACTED BY THIS LINE OF STORMS
INCLUDE...FORT KNOX...RADCLIFF...ELIZABETHTOWN...MCQUADY...ROUGH
RIVER STATE PARK...HARTFORD...AND LEITCHFIELD.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR LOW BEAM
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 11:45 PM EDTFlash Flood WarningLMKBullitt, Hardin, Henry, Jefferson, Larue, Nelson and 4 more30 min
Apr 3, 11:52 PM EDTFlash Flood WarningLMKBullitt, Hardin, Henry, Jefferson, Larue, Nelson and 4 more6 hr
Apr 4, 12:22 AM EDTFlash Flood WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more6 hr
Apr 4, 12:49 AM EDTFlash Flood WarningLMKButler, Edmonson, Grayson, Hart, Ohio6 hr
Apr 4, 4:10 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor35 min
Apr 4, 11:14 AM EDTRiver Flood AdvisoryLMKAnderson, Franklin, Woodford8 hr
Apr 4, 11:18 AM EDTRiver Flood WarningLMKBullitt12 hr
Apr 4, 11:30 AM EDTRiver Flood AdvisoryLMKWarren20 hr
Apr 4, 11:30 AM EDTRiver Flood AdvisoryLMKHart11 hr
Apr 4, 11:43 AM EDTRiver Flood WarningLMKBreckinridge, Hancock71 hr
Apr 4, 11:43 AM EDTRiver Flood WarningLMKBreckinridge, Hancock5 days

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.